Stage 2b cervical cancer treatment

  • 19 replies
  • 28 subscribers
  • 1596 views

Hi I start my treatment tomorrow im very nervous today.  I've been ok all week but today I've got a pain where the cancer is.  I think it's just in my head.  I'm stressing myself out thinking what shall I wear?  I'm there quite a long time tomorrow because I've got bloods at 8.30 then I'm seeing someone (doctor I think) to find out what time I'm there the next day then I've got my first radiotherapy at 12.30  got the chemo  on a Tuesday .  I'm also taking a new drug tomorrow which is quite nerve racking even thou it's just a tablet.  

Anyway I've got leggings, t shirt, jumper to wear do I need to take anything else? Xx

  • Hi  

    Thats exactly what I wore to treatments, or a longline tunic top with leggings. The main things are to be comfortable and to be able to get to the loo easily-especially on chemo days when you will have to wheel your IV stand with you. It’s good to be able to pull everything down with one hand! 

    You’ll have bloods done every week in advance of your chemo-mine were done the day before. I’m not sure what tablet you may be on? I had stage 2b too but didn’t have tablets as part of the treatment.

    Radiotherapy can be a challenge to your bladder as you need to drink before each session and there can be delays. I used to carry a little backpack with me which had a change of underwear and another pair of leggings, just in case of any accidents! 

    I hope everything goes well for you-try not to be too nervous. You’ll soon get into the routine of daily treatments. Ask any questions you’d like to if you have any worries or concerns-many of us have been through this and can offer useful tips!

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thank you Sarah I will pack a spare pair of pants etc.  Its a new drug apparently will write it on here when I find the information they gave me.  Its a tablet I have it 3 days a week.  So I've got to have extra bloods taken for that. Xx thanks for the tip about clothing appreciate the help xx

    Sam xx

  • Thanks Sam

    It might be helpful too for the other ladies coming up to treatment to know what this tablet is and what it’s for. My first line treatment was in 2018, so things may have changed now.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • The drug is called Tolinapant so it's a trial I think I'm having extra check ups bloods taken etc.  Its a tablet I take 1 a day for 7 days have a week off them then 7 days again then off then another 7 days then that's it. Xx

    Has anyone else had this xx

  • Hi Sam

    Thanks for this-I see it is a new trial, so it wasn’t something that was available when I was diagnosed. It might be worthwhile putting up a new post using “Tolinapant” in the title so it is more easily seen by the group than it might be in this thread.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi Sam ( )

    Just wondered how you got on with your first couple of days of treatment? Hope things went smoothly and you are feeling ok so far.

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Hi honestly it's been the hardest thing I've ever been through I felt so ill the night I had my first chemo on Tuesday then ill all day Wednesday I'm actually dreading next weeks I've had stomach ache everyday pains in my legs and I just feel weird I'm drained I don't know if I can do this for another 4 weeks xx I've been awake since 4am this morning dreading the day ahead xx

    Sam x

  • Oh  Im so sorry to read this. That sounds just awful for you. 

    Have you told your doctor how ill you’ve been feeling? I wonder if the new tablet is causing you to feel so bad? Side effects from radio don’t usually start so soon, and the chemo is a low dose so it doesn’t usually have such bad effects for people. 

    Being on a trial of a new drug can be tough-there can be limited information available to draw on in terms of others experiences, but you will be very closely monitored on it, 

    Please try and keep going-you can stop the trial drug if things become too difficult for you, and that would be a better choice than not following through with treatment. 

    I hope you can hang in there meantime and push on, but make sure you are making the team aware of everything. 

    Sarah xx


    Community Champion Badge

    Cervical Cancer Forum

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Daisybella you can do this I felt exactly the same it’s normal believe me. I made it through to the other side, it’s hard and yes It was the hardest thing I have ever done in my life but I focused on my grandson and family. I believed I was strong and determined that nothing was going to beat me. I was a fighter and still am!! 
    take one day at a time rest and sleep whenever you can accept help and believe xxxx

  • Hi Sam 

    how are you feeling?

    I felt the exact same after chemo but you can do it! I’m on the other side now but I know how you’re feeling. Stay positive lovely xxx